Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 21, 2007, 11:06 PM CDT for Dickens County, Motley County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2007, 11:06 PM CDT (04:06 UTC)
- Expired
- Mar 21, 2007, 11:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Dickens County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 105 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2932 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 220406
SVRLUB
TXC125-345-220445-
/O.NEW.KLUB.SV.W.0009.070322T0406Z-070322T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1106 PM CDT WED MAR 21 2007
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MOTLEY COUNTY IN NORTHWEST TEXAS.
NORTHEASTERN DICKENS COUNTY IN NORTHWEST TEXAS.
* UNTIL 1145 PM CDT
* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME NORTHERN DICKENS COUNTY...OR ABOUT 14 MILES SOUTH OF
MATADOR...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTIES.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3378 10058 3372 10076 3373 10077 3377 10077
3378 10079 3390 10081 3392 10083 3403 10053
3380 10054
$$
KW1 follow-up statement
000
WWUS54 KLUB 220423
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1123 PM CDT WED MAR 21 2007
TXC125-345-220445-
/O.CON.KLUB.SV.W.0009.000000T0000Z-070322T0445Z/
MOTLEY TX-DICKENS TX-
1123 PM CDT WED MAR 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN DICKENS AND SOUTHEASTERN MOTLEY COUNTIES...
AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF DUMONT...OR ABOUT 17 MILES SOUTHEAST OF
MATADOR...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHEASTERN DICKENS AND SOUTHEASTERN MOTLEY COUNTIES.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3373 10054 3369 10076 3399 10068 3398 10053
3380 10053
$$
KWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:48 PM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, Mar 21, 3:48 PM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT WED MAR 21 2007 .SHORT TERM... THE POTENTIAL FOR ISOLATED STORMS REMAINS THE FOCUS OF ATTENTION FOR THIS UPDATE. THE MOISTURE GRADIENT APPEARS TO BE TIGHTENING OVER THE FA THIS AFTERNOON...AS SHALLOW MOISTURE CONTINUES TO MIX ON THE CAPROCK. SATELLITE/RADAR TRENDS SUGGEST MODERATE FORCING/DEEP LIFT SPREADING OVER MUCH OF EASTERN NEW MEXICO ATTM...WITH MID LEVEL ACCUS/VIRGA SHOWERS DEVELOPING IN THE DRY AIR WEST OF THE DRYLINE. A 20Z SOUNDING FROM REESE CENTER /COURTESY THE WEST TEXAS MESONET/ INDICATED A WEAKENING CAPPING INVERSION WITH MODERATE INSTABILITY. SINCE ASCENT WILL CONTINUE TO INCREASE THROUGH THE EVENING AS THE INFLUENCE AN INCOMING SHORTWAVE TROUGH/WIND MAX INCREASES...ISOLATED STORMS SHOULD EMERGE FROM THE MID LEVEL CONVECTION OUT WEST AS SAID FORCING OVERSPREADS BETTER MOISTURE. ANY STORMS THAT INITIATE...WILL PRESENT A THREAT OF SEVERE WIND/HAIL. DEEPLY MIXED PBLS WILL PRESENT A THREAT OF DOWNBURSTS. THE CHANCE OF CONVECTION WILL INCREASE THROUGH EARLY THURSDAY...AS WELL DEFINED BAROCLINIC LEAF-LIKE FEATURE NOW SEEN IN VAPOR IMAGERY OVER NORTHWESTERN MEXICO PROPAGATES TOWARD THE REGION. INCREASED FORCING FOR ASCENT IN DIFFLUENT FLOW WILL PROVIDE A GOOD CHANCE OF RAIN/STORMS BY MIDDAY THURSDAY. HOWEVER...INSTABILITY APPEARS TO BE SOMEWHAT LIMITED...THUS PERHAPS A LESSER THREAT OF SEVERE. .LONG TERM... FOCUS OF FORECAST WAS ON RAIN CHANCES AND SEVERE WEATHER THREAT WITH APPROACH OF STORM SYSTEM TO CLOSE OUT THE WORK WEEK AND HEAD INTO THE WEEKEND. MODELS ARE IN GOOD AGREEMENT THAT JET ENERGY DIVING DOWN THE BACK SIDE OF UPPER LOW ACROSS SOUTHERN CA WILL CAUSE STORM TO CONTINUE TO DIG SOUTH OFF THE BAJA BEFORE MOVING MORE EASTWARD BY LATE THURSDAY INTO FRIDAY. THEN...AS IS OFTEN THE CASE WITH A CUTOFF SYSTEM...MODELS DIVERGE WITH THE SPEED AND TRACK OF SYSTEM ALTHOUGH THERE IS A GENERAL CONSENSUS THAT IT WILL MOVE TO THE NORTHEAST...PASSING THROUGH NEW MEXICO SATURDAY. ECMWF IS FARTHEST WEST AND QUICKEST WITH THE LOW...WITH WRF-NMM AND DGEX SLOWEST AND FARTHEST SOUTH. HAVE CONTINUED WITH THE MIDDLE OF THE ROAD SOLUTIONS. THIS WILL BRING THE BEST UPPER-LEVEL SUPPORT ACROSS THE CWFA LATE FRIDAY INTO SATURDAY. GIVEN ABUNDANT PACIFIC AND GULF MOISTURE IN PLACE /WITH PWATS AROUND 1.00 INCH+ PROGGED/ THIS APPEARS TO BE THE BEST WINDOW FOR HEAVY RAINFALL...ALTHOUGH UNCERTAINTY IN TRACK STILL MAKE EXACT LOCATION OF HEAVIEST RAINFALL TOUGH TO PINPOINT. NONETHELESS...HAVE ADDED A MENTION OF HEAVY RAIN IN THE GRIDS FRIDAY NIGHT AND SATURDAY MORNING SINCE SOME LOCATION COULD RECEIVE A COUPLE OF INCHES. BEFORE THEN...ONE OR MORE SHORTWAVES WILL LIKELY ROTATE AROUND THE UPPER LOW...BRINGING BETTER CHANCES OF SHOWERS/STORMS WITH THEIR PASSAGE. HOWEVER...TIMING/RESOLUTION OF THESE WAVES ARE DIFFICULT. STILL...DOES APPEAR ONE WAVE MAY BE EXITING THE REGION THURSDAY EVENING/FRIDAY MORNING...LEAVING A POSSIBLE LULL IN ACTIVITY. RAIN CHANCES WILL THEN BE ON THE INCREASE FRIDAY AS INCREASINGLY DIFFLUENT FLOW ADVANCES TOWARD THE REGION. ADDITIONALLY...DEEP LAYER SHEAR WILL REMAIN SUFFICIENT FOR ORGANIZED CONVECTION FRIDAY. HOWEVER...THERE IS UNCERTAINTY IN THE EXACT AMOUNT OF INSTABILITY WITH EXTENSIVE CLOUD COVER AND POSSIBLE PRECIPITATION ONGOING. THUS..CONFIDENCE IN WIDESPREAD SEVERE CONVECTION NOT HIGH AND HAVE LEFT OUT OF GRIDS FOR NOW. STORM SYSTEM SHOULD FINALLY BE EXITING WEST TEXAS SUNDAY...WITH RESIDUAL UPPER TROUGH SWINGING EAST OF THE AREA BY LATE SUNDAY. HAVE EXTENDED SLIGHT CHANCE OF STORMS ACROSS THE EASTERN ZONES THROUGH SUNDAY AFTERNOON. EXPECT RELATIVELY QUIET AND WARM CONDITIONS TO BEGIN THE NEXT WORK WEEK...WITH RETURNING LOW-LEVEL MOISTURE BY THE MIDDLE OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 68 46 67 49 / 20 40 30 60 70 TULIA 54 70 53 70 53 / 20 50 30 60 70 PLAINVIEW 56 67 57 70 55 / 30 50 40 60 70 LEVELLAND 56 66 55 69 53 / 40 50 40 60 70 LUBBOCK 58 69 57 70 56 / 40 50 40 60 60 BROWNFIELD 58 67 57 70 55 / 40 50 40 60 60 CHILDRESS 60 73 58 74 57 / 30 50 40 50 60 SPUR 60 70 60 72 59 / 30 50 40 50 60 ASPERMONT 59 71 60 72 59 / 30 50 40 50 60 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/23
Hazardous weather outlook, Mar 21, 6:34 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 634 PM CDT WED MAR 21 2007 TXZ021>044-222345- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 634 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. THE CHANCE FOR THUNDERSTORM DEVELOPMENT WILL INITIALLY EXIST OVER THE CENTRAL SOUTH PLAINS...THEN SPREADING EASTWARD TOWARD THE EXTREME SOUTHEASTERN PANHANDLE AND THE ROLLING PLAINS BY EVENING. SHOULD THUNDERSTORMS FORM...THE COMBINATION OF ATMOSPHERIC INSTABILITY AND WINDS ALOFT MAY SUPPORT SUPERCELLS. LARGE HAIL AND LOCALLY DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL PERSIST THURSDAY THROUGH FRIDAY...THEN BECOME MORE NUMEROUS FRIDAY NIGHT THROUGH SATURDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE FRIDAY OVER THE SOUTHERN PORTIONS OF THE OUTLOOK AREA. HOWEVER...THE THREAT FOR HEAVY RAINFALL INCREASE MUCH OF THE REGION FRIDAY NIGHT INTO SATURDAY AS ABUNDANT MOISTURE IS DRAWN INTO WEST TEXAS. CONCERNS FOR LOCALIZED FLASH FLOODING ARE EXPECTED TO INCREASE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Local storm report, Mar 21, 9:06 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
906 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 E FLOYDADA 33.98N 101.25W
03/21/2007 E1.00 INCH FLOYD TX PUBLIC
REPORTED BY PUBLIC THROUGH KCBD
&&Special weather statement, Mar 21, 9:11 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 911 PM CDT WED MAR 21 2007 TXZ031-220245- MOTLEY TX- 911 PM CDT WED MAR 21 2007 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER MOTLEY COUNTY... AT 909 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A SEVERE THUNDERSTORM IN EASTERN FLOYD COUNTY THAT HAS A HISTORY OF PRODUCING LARGE HAIL UP TO THE SIZE OF QUARTERS. THIS STORM WILL BEGIN TO IMPACT PORTIONS OF THE MOTLEY COUNTY BY 930 PM CDT...AS IT MOVES EAST AT 25 MPH. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Mar 21, 9:44 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
944 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 5 E ROPESVILLE 33.41N 102.07W
03/21/2007 E0.75 INCH LUBBOCK TX TRAINED SPOTTER
SKYWARN SPOTTER
&&Special weather statement, Mar 21, 9:45 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 945 PM CDT WED MAR 21 2007 TXZ041-220315- LYNN TX- 945 PM CDT WED MAR 21 2007 ...STRONG THUNDERSTORM ACROSS LYNN COUNTY... AT 940 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING 5 MILES SOUTH OF WILSON...OR ABOUT 7 MILES NORTHEAST OF TAHOKA...MOVING NORTHEAST AT 25 MPH. PERSONS IN THE PATH OF THESE STORM...INCLUDING PEOPLE IN WILSON...AND ALONG U.S. HIGHWAY 87 NEAR WILSON SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Mar 21, 9:49 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 949 PM CDT WED MAR 21 2007 TXZ025-031-220330- HALL TX-MOTLEY TX- 949 PM CDT WED MAR 21 2007 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER MOTLEY AND HALL COUNTIES... AT 945 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES WEST OF NORTHFIELD...OR ABOUT 17 MILES NORTH OF MATADOR...MOVING NORTHEAST AT 25 MPH. STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Mar 21, 10:58 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1058 PM CDT WED MAR 21 2007 TXZ031-037-220430- MOTLEY TX-DICKENS TX- 1058 PM CDT WED MAR 21 2007 ...STRONG THUNDERSTORM ACROSS DICKENS AND MOTLEY COUNTIES... AT 1054 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF AFTON...OR ABOUT 12 MILES NORTH OF DICKENS...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 50 MPH. THIS STORM WILL AFFECT THE COMMUNITIES OF AFTON AND RURAL AREAS OF DICKENS AND MOTLEY COUNTY. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:07 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 33 min |
| Mar 21, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 59 min |
| Mar 21, 8:40 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 65 min |
| Mar 21, 10:02 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.